A couple of weeks ago two nurses came in my room before breakfast and said they were giving flu shots. When I asked if I could get mine sitting up, I was told it was easier to give it while I was lying down. I got the shot in my arm and when it began to sting, I regretted getting it there.
After the shot I got ready for the day and headed to breakfast. I stopped by the medicine cart to get my morning meds and started to feel nauseated. As I waited in the dining room for breakfast I became even more nauseated. My tray arrived and I tried to eat some, but I was beginning to heave. I quickly told my aide I was sick and headed back to my room.
Waiting outside my room I asked a housekeeper for a towel. When she got the towel to me, I vomited into the trash can she held. The aides arrived and I got sick again. They cleaned me up, helped me get into a gown and into bed. My stomach settled for a time before it erupted again, so the nurse gave me a Phenergan suppository for nausea, which helped some.
I was sick several times throughout the morning and afternoon and my temperature went to 100.9 degrees. When the nurse gave me a Zofran instead of my usual Phenergan, the vomiting stopped. My stomach settled some and I was able to rest well that night.
The next day I was weak, dragging and still a bit nauseated. I ate lightly for the next few days but I was able to get up. As the week went on I decided to go out even though I did not feel that well. I was out for a few hours and only felt a bit tired when I returned.
That night I woke around 2 a.m. with stabbing stomach cramps. I asked to get up and go to the bathroom but was told there was not sufficient staff. A few hours later I started having more severe stomach issues. They lasted all day and most of the next night. Again, I asked the nurse for a Zofran and it all stopped.
I am still feeling sick, and my stomach is a bit shaky. I am able to eat better but I have been resting as much as I can.
Many staff thought I got the flu from the flu shot. But the doctor told me a few days ago that is not possible. He said I probably had an infection starting when I got the flu shot and that infection made me sick. I knew there had to be a logical explanation because I have never gotten sick after a flu shot.